Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Melbourne, FL

June 2, 2008Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2008, 5:44 PM EDT for Lake County, Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 5:44 PM EDT (21:44 UTC)
Expired
Jun 2, 2008, 6:34 PM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 022143
SVRMLB
FLC069-127-022245-
/O.NEW.KMLB.SV.W.0037.080602T2144Z-080602T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
544 PM EDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAKE COUNTY IN FLORIDA.
  NORTHWESTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE GEORGE...OR 9 MILES EAST OF SALT SPRINGS...AND MOVING
  SOUTHEAST AT 9 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  PIERSON AND BARBERVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2920 8130 2898 8156 2912 8165 2929 8165
      2931 8168 2932 8168 2934 8166 2934 8165
      2936 8154
TIME...MOT...LOC 2144Z 302DEG 8KT 2930 8160

$$
1 follow-up statement
000 
WWUS52 KMLB 022234
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
634 PM EDT MON JUN 2 2008

FLC069-127-022244-
/O.CAN.KMLB.SV.W.0037.000000T0000Z-080602T2245Z/
LAKE FL-VOLUSIA FL-
634 PM EDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VOLUSIA AND NORTH
LAKE COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2920 8130 2898 8156 2912 8165 2929 8165
      2931 8168 2932 8168 2934 8166 2934 8165
      2936 8154
TIME...MOT...LOC 2234Z 302DEG 8KT 2924 8149

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 PM EDT MON JUN 2 2008

.DISCUSSION...

TONIGHT...
LATE MORNING RAOBS FROM KXMR SHOWED A DROP IN PW FROM 1.8 TO 1.4.
HOWEVER...LIFTED INDEX REMAINED AT -8...TOTAL TOTALS 50...WHILE H50
TEMPS DROPPED TO -10C.  THE H85-H50 SHORT WAVE TROF OVER THE ERN
SEABOARD CONTINUES TO GENERATE A LIGHT/MODERATE WRLY BREEZE ACROSS
THE PENINSULA...WHICH IS REFLECTED IN THE LATEST E/SE STORM MOTION.
ALOFT...WEAK H25 WINDS OVER THE CENTRAL PENINSULA ARE SANDWICHED BY
A WEAK H25 JET OVER N FL AND OVER THE FL STRAITS.  THIS HAS INDUCED
A WEAK AREA OF UPR LVL DIVERGENCE OVER THE CWA.  ALSO OF NOTE...AN
H50 VORT RIDGE EXTENDING FROM THE BIG BEND TO THE MOUTH OF THE
SAVANNAH RIVER.  EMBEDDED WITHIN W/NW FLOW...WEAK PVA IS OCCURRING
OVER MUCH OF THE CENTRAL PENINSULA.

DECREASE IN MOISTURE HAS RESULTED IN LOWER COVERAGE THAN
ANTICIPATED...BUT BELIEVE THIS IS TEMPORARY.  AS THE EAST COAST SEA
BREEZE INTERACTS WITH OUTFLOW BOUNDARIES FROM EXISTING CONVECTION...
EXPECT TO SEE STORMS FILL IN ACROSS THE AREA.  INITIAL ROUND OF SCT
SHRAS/ISOLD TSTRMS OVER THE CWA ASSOCD WITH DAYTIME HEATING WILL
CONTINUE THRU THE REMAINDER OF THE AFTN...ESPECIALLY NEAR THE EAST
COAST BREEZE.  SECOND ROUND MAY COME EARLY THIS EVENING AS OUTFLOW
BOUNDARIES AND THE WEST COAST SEABREEZE BEGIN TO INTERACT.  ISOLD
PULSE SVR POSSIBLE DUE TO THE COLD AIR ALOFT...MAINLY THRU 00Z.

WILL KEEP 40/50 POPS OVER THE INTERIOR/COASTAL ZONES RESPECTIVELY
FOR NOW...BUT THESE MAY BE LOWERED DEPENDING ON HOW MUCH CONVECTION
DEVELOPS PRIOR TO SUNSET. WILL KEEP THE ENHANCED WORDING GIVEN THE
BEHAVIOR OF THE STORMS SO FAR THIS AFTN BUT WILL LIMIT IT TO A
PRE-FIRST PD SECTION.

TUESDAY...
DLM RIDGE OVER THE SRN PLAINS/LWR MS VALLEY WILL PUSH FAR ENOUGH
EAST BY DAYBREAK TO CRANK THE H85-H50 STEERING FLOW AROUND TO THE
N/NW...WHILE REBUILDING THE SFC RIDGE OVER THE GOMEX/SW ATLC.
SEABREEZE CONVERGENCE AND NRLY STEERING FLOW WILL FOCUS DIURNAL
CONVECTION OVER THE INTERIOR COUNTIES WITH STRONGEST STORM POTENTIAL
AROUND THE LAKE OKEECHOBEE REGION.

TUE NIGHT...EXPECT EVENING CONVECTION TO BE MAINLY ACROSS INTERIOR
SECTIONS WITH SLIGHTLY HIGHER COVERAGE (SCT) ACROSS LAKE COUNTY IN
THE EVENING. HAVE NUDGED POPS UP ACROSS LAKE TO 30 PCT. LOWS IN THE
LWR-MID 70S.

WED...S/SSW LOW LVL FLOW EARLY WILL TRANSITION TO DEEPER SE FLOW IN
THE AFTERNOON. WILL CONTINUE ISOLATED LIGHTNING STORMS ACROSS THE
MAINLAND AND SCT STORMS ACROSS THE WELL INTERIOR SECTIONS WITH SE
FLOW DEVELOPING.

THU...DEEPER ONSHORE FLOW WITH HIGHER MOISTURE LEVELS ACROSS THE SRN
COUNTIES AS SFC RIDGE AXIS LIFTS NORTH OF THE STATE. WILL KEEP
ISOLATED LIGHTNING STORM MENTION ACROSS THE INTERIOR AND SOUTH AND
GO WITH A DRY FORECAST FOR N CSTL SECTIONS. HIGHS UPR 80S COAST TO
LWR 90S INTERIOR.

FRI-MON...DEEP ESE/SE FLOW THROUGH THE EXTENDED TIME FRAME WITH DEEP
MOISTURE ACROSS THE FAR S FL SAT LIFTING NORTHWARD ACROSS THE SRN
PENINSULA FOR SUNDAY AND MOST OF EAST CENTRAL FL BY DAY7. WILL
CONTINUE POPS IN THE 30-40 PCT RANGE WITH HIGHEST POPS ACROSS SRN
AND INTERIOR SECTIONS IN THE AFTERNOON EACH DAY.

&&

.AVIATION...
THE EAST COAST HAS PUSHED PUSHED TO THE BORDER BETWEEN THE COASTAL
AND INTERIOR COUNTIES.  INLAND PROGRESS MAY TAKE IT AS FAR AS KSFB
BY 22Z BUT NOT MUCH FURTHER AS DVLPG CONVECTION DISRUPTS ITS
ORGANIZATION WHILE LIGHT WRLY FLOW ALOFT LIMITS ITS FORWARD MOTION.
SCT MVFR SHRAS/ISOLD IFR TSRAS THRU 22Z AREAWIDE...ESPECIALLY ALONG
THE EAST/WEST COAST SEABREEZE FRONTS. SCT IFR TSRAS/ISOLD LIFR TSRAS
BTWN 22Z-01Z AS THE WEST COAST SEABREEZE AND OUTFLOW BOUNDARIES FROM
EARLIER CONVECTION INTERSECT WITH THE EAST COAST BREEZE OVER THE
COASTAL COUNTIES.  MVFR SHRAS MAY LINGER THRU 02Z...BUT MOST PRECIP
SHOULD DISSIPATE BY 03Z.

&&

.MARINE...
LATE AFTN/EARLY EVNG TSTRM ACTIVITY WILL BE THE PRIMARY CONCERN AS A
LIGHT WRLY STEERING FLOW ALOFT PUSHES STRONG STORMS TOWARD THE E FL
COAST.  SFC WND +G35KTS WILL PRODUCE LCLLY ROUGH SEAS...MAINLY OVER
THE NEARSHORE WATERS.  FREQUENT LTG AND VERY HEAVY RAIN EXPECTED AS
WELL.  OTHERWISE...NO WIND/SEA CONCERNS WITH SOUTHWEST WINDS
GENERALLY 10 KNOTS.

WED AFTN THROUGH SAT EXPECT ESE/SE FLOW WITH WINDS GENERALLY 10-15
KNOTS. SEAS 2-4 FT BUILDING TO 3-5 FT BY THE START OF THE WKND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  71  90 /  50  30  20  20
MCO  71  92  73  92 /  30  30  20  20
MLB  72  87  73  88 /  50  30  20  20
VRB  72  88  71  88 /  50  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 2, 11:33 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1133 AM EDT MON JUN 2 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030345-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1133 AM EDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST SOUTHWEST FLOW WILL GENERATE SCATTERED STORMS ALONG THE
EAST AND WEST COAST SEA BREEZE BOUNDARIES BY MID AFTERNOON.
SUBSEQUENT BOUNDARY INTERACTIONS THROUGH EARLY EVENING WILL
GENERATE ADDITIONAL STORMS ACROSS INTERIOR SECTIONS. SOME STORMS
WILL BECOME STRONG AND PRODUCE FREQUENT TO EXCESSIVE LIGHTNING
STRIKES. A FEW COULD ALSO PRODUCE HAIL AND DAMAGING WINDS.

RESIDENTS ARE REMINDED THAT LIGHTNING MAKES EVERY THUNDERSTORM A
POTENTIAL KILLER. SEEK INDOOR SHELTER IMMEDIATELY IF THUNDER IS
HEARD OR IF STORMS BEGIN TO BUILD OVERHEAD.

...FLOOD IMPACT...
AFTERNOON STORMS ARE EXPECTED TO MOVE SLOWLY EAST AT 5 TO 10 MPH.
A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS
OF 2 TO 3 INCHES.

...MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS WILL PUSH OFF THE EAST FLORIDA COAST LATE
THIS AFTERNOON AND EARLY THIS EVENING. SOME STORM MAY PRODUCE
SURFACE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING...AND LOCALLY
ROUGH SEAS. VERY HEAVY RAIN ASSOCIATED WITH THE STORMS WILL REDUCE
VISIBILITY TO LESS THAN A MILE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED STORMS ARE EXPECTED AGAIN TUESDAY AFTERNOON THEN COVERAGE
SHOULD DIMINISH UNTIL LATE WEEK WHEN MOISTURE IS FORECAST TO
INCREASE AGAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/LASCODY

In the hours before

Special weather statement, Jun 2, 1:15 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT MON JUN 2 2008

FLZ059-064-021745-
MARTIN-ST. LUCIE-
115 PM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY...
SOUTHEASTERN ST. LUCIE COUNTY...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR PORT SAINT LUCIE. THE STORM WAS MOVING SOUTH
ALONG THE EAST COAST SEA BREEZE BOUNDARY AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE NORTH RIVER SHORES
...PORT SALERNO AND STUART.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS TO 40 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

15
Local storm report, Jun 2, 3:49 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             10 WSW VERO BEACH SOUTH 27.56N 80.56W
06/02/2008  E1.00 INCH       INDIAN RIVER       FL   PUBLIC

            NICKEL TO QUARTER-SIZED HAIL REPORTED.

&&

DLJ
Special weather statement, Jun 2, 3:50 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT MON JUN 2 2008

FLZ041-044-141-022030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
350 PM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS DEVELOPING OVER NORTHEASTERN LAKE AND
VOLUSIA COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL DEVELOPING STRONG STORMS...ONE 7 MILES NORTHEAST OF
PAISLEY...MOVING SOUTHEAST AT 7 MPH. THESE STORMS WILL INTENSIFY AS
THEY HIT THE EAST COAST SEA BREEZE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, Jun 2, 5:06 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT MON JUN 2 2008

FLZ045-022145-
ORANGE-
506 PM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER WINTER GARDEN...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BAY HILL...DOCTOR
PHILLIPS...ORLOVISTA AND PLEASURE ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Jun 2, 5:09 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT MON JUN 2 2008

FLZ141-022200-
COASTAL VOLUSIA COUNTY-
509 PM EDT MON JUN 2 2008

...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER PORT ORANGE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE BETHUNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Jun 2, 5:22 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 PM EDT MON JUN 2 2008

FLZ045-046-053-022215-
ORANGE-OSCEOLA-SEMINOLE-
522 PM EDT MON JUN 2 2008

...SEA BREEZE BOUNDARY COLLISION EXPECTED TO OCCUR SHORTLY OVER WEST
CENTRAL ORANGE COUNTY WITH RESULTANT STRONG THUNDERSTORMS TO AFFECT
WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SOUTHWESTERN
SEMINOLE COUNTY...

AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BOTH THE EAST COAST AND WEST COAST SEA BREEZE BOUNDARIES ADVANCING
TOWARDS ONE ANOTHER IN WEST CENTRAL ORANGE COUNTY. THE RESULTANT
COLLISION BETWEEN THESE BOUNDARIES AND SUBSEQUENT MESOSCALE OUTFLOW
BOUNDARIES FROM OTHER STORMS...WITHIN THE NEXT HALF HOUR IS EXPECTED
TO INITIATE SEVERAL STRONG THUNDERSTORMS AFFECTING THE ABOVE
MENTIONED AREAS IN CENTRAL FLORIDA. MOVEMENT MAY BE CHAOTIC AND SLOW
BUT MAIN DIRECTION IS ANTICIPATED TO BE SLOWLY SOUTHEASTWARD.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE THE ORLANDO METRO
AREA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:52 PM EDTSevere Thunderstorm WarningMLBIndian River53 min
Jun 2, 3:44 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee, Saint Lucie61 min
Jun 2, 4:07 PM EDTSevere Thunderstorm WarningMLBLake, Volusia53 min
Jun 2, 4:27 PM EDTAreal Flood AdvisoryMLBOkeechobee2 hr
Jun 2, 4:59 PM EDTSevere Thunderstorm WarningMLBLake32 min
Jun 2, 5:36 PM EDTSevere Thunderstorm WarningMLBOsceola54 min
Jun 2, 5:44 PM EDTSevere Thunderstorm WarningMLBOrange61 min
Jun 2, 6:14 PM EDTAreal Flood AdvisoryMLBOrange2 hr
Jun 2, 6:30 PM EDTSevere Thunderstorm WarningMLBOsceola60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.